| Model Number |
000724 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/29/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.
Event or Problem Description
It was reported that approximately two weeks post gastrostomy tube placement, a sterilized water leak from the balloon was identified and the balloon had allegedly deflated.It was further reported that, the tube came off.There was no reported patient injury.
Event or Problem Description
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review could not be performed as the lot number is unknown.Investigation summary: one tri-funnel replacement gastrostomy tube 24f was returned for evaluation.Gross visual, microscopic visual and functional evaluations were performed.The investigation is confirmed for balloon leak and hole in the balloon as when the balloon was inflated with approximately 10ml of water and immediately began to leak from a hole on the balloon.The balloon was allowed to sit while the water leaked out.No water was retained in the balloon.A definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.